Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 18, 2006, 4:36 AM MDT. It took effect at Jul 18, 2006, 11:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 4:36 AM MDT (10:36 UTC)
- In effect from
- Jul 18, 2006, 11:00 AM MDT
- Expired
- Jul 18, 2006, 10:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 181036 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 436 AM MDT TUE JUL 18 2006 UTZ427-434-181845- /O.UPG.KSLC.FW.A.0014.060718T1700Z-060719T0400Z/ /O.NEW.KSLC.FW.W.0022.060718T1700Z-060719T0400Z/ WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS-WEST CENTRAL DESERTS AND MOUNTAINS- 436 AM MDT TUE JUL 18 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 427 AND 434... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY...MOISTURE WILL CREEP NORTH AND WESTERN UTAH TUESDAY. THUNDERSTORMS DEVELOPING TUESDAY WILL INITIALLY BE DRY WITH ERRATIC MICROBURST WINDS. IN ADDITION...A HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ431>433-436-438-441-445>449-181845- /O.NEW.KSLC.FW.W.0022.060718T1700Z-060719T0400Z/ EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 436 AM MDT TUE JUL 18 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 431 THROUGH 433...436... 438...441...AND 445-449 IN CENTRAL AND EASTERN UTAH.... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY...MOISTURE WILL CREEP NORTH AND WESTERN UTAH TUESDAY. THUNDERSTORMS DEVELOPING TUESDAY WILL INITIALLY BE DRY WITH ERRATIC MICROBURST WINDS. IN ADDITION...A HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH.. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ420>426-181845- /O.CON.KSLC.FW.A.0014.060718T1700Z-060719T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS NORTH OF I80- 436 AM MDT TUE JUL 18 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING... A FIRE WEATHER WATCH FOR DRY LIGHTNING AND STRONG THUNDERSTORMS WINDS REMAINS IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING. THIS WATCH INCLUDES FIRE WEATHER ZONES 420 THROUGH 426 IN NORTHWEST UTAH. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITY...MOISTURE WILL CREEP INTO NORTH AND WESTERN UTAH TUESDAY. THUNDERSTORMS DEVELOPING TUESDAY WILL INITIALLY BE DRY WITH ERRATIC MICROBURST WINDS. IN ADDITION...A HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH. THIS WATCH MAY BE UPGRADED TO A WARNING LATER THIS MORNING. A FIRE WEATHER WATCH MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
2 follow-up statements
000 WWUS85 KSLC 181728 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1128 AM MDT TUE JUL 18 2006 UTZ420>426-190130- /O.UPG.KSLC.FW.A.0014.000000T0000Z-060719T0400Z/ /O.EXB.KSLC.FW.W.0022.060718T2000Z-060719T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS NORTH OF I80- 1128 AM MDT TUE JUL 18 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORMS WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 THROUGH 426... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 THROUGH 426. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES...MOISTURE WILL SPREAD INTO NORTHWESTERN UTAH THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECT TO DEVELOP AFTER 200 PM ACROSS NORTHWEST UTAH...INITIALLY FORMING OVER THE HIGHER TERRAIN AND THEN SPREADING TO SOME VALLEY LOCATIONS LATE THIS AFTERNOON AND EVENING. THESE THUNDERSTORMS WILL INITIALLY PRODUCE DRY LIGHTNING AND STRONG ERRATIC MICROBURST WINDS. IN ADDITION...A HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ427-431>434-436-438-441-445>449-190130- /O.CON.KSLC.FW.W.0022.000000T0000Z-060719T0400Z/ WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 1128 AM MDT TUE JUL 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 427...431 THROUGH 434...436... 438...441...AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 427...431 THROUGH 434...436... 438...441...AND 445 THROUGH 449. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES...MOISTURE WILL SPREAD INTO MUCH OF UTAH TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP OVER MUCH OF THIS AREA WILL INITIALLY BE DRY AND WILL PRODUCE STRONG ERRATIC MICROBURST WINDS. IN ADDITION...A MODERATE TO HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 182145 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT TUE JUL 18 2006 UTZ420>427-431>434-436-438-441-445>449-190400- /O.CON.KSLC.FW.W.0022.000000T0000Z-060719T0400Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-CACHE VALLEY- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS NORTH OF I80- WASATCH MOUNTAINS SOUTH OF I80 AND NORTHERN AND WESTERN SLOPES OF THE UINTA MOUNTAINS- EASTERN SLOPE WASATCH PLATEAU AND CASTLE VALLEY- SOUTHWEST TAVAPUTS PLATEAU/BOOK CLIFFS AND THE SAN RAFAEL SWELL- SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS- CENTRAL UTAH MOUNTAINS-HENRY MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GRAND FLAT/ROAN AND BOOK CLIFFS- ARCHES NATIONAL PARK AND SURROUNDING AREAS- CANYONS NATIONAL PARK AND NATURAL BRIDGES NATIONAL MONUMENT- LA SAL AND ABAJO MOUNTAINS-SOUTHERN SAN JUAN COUNTY- 345 PM MDT TUE JUL 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 THROUGH 427...433...434 ...436...438...441...AND 445 THROUGH 449... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR DRY LIGHTNING AND STRONG THUNDERSTORM WINDS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 THROUGH 427...433...434 ...436...438...441...AND 445 THROUGH 449. AFTER AN EXTENDED PERIOD OF RECORD HIGH TEMPERATURES AND LOW RELATIVE HUMIDITIES...MOISTURE HAS SPREAD NORTH INTO UTAH. SCATTERED THUNDERSTORMS...SOME WITH DRY LIGHTNING...HAVE DEVELOPED OVER THE HIGH TERRAIN OF CENTRAL AND NORTHEAST UTAH THIS AFTERNOON. THESE STORMS ARE EXPECTED TO SPREAD OVER SOME VALLEY LOCATIONS THIS EVENING. THESE THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING AND STRONG ERRATIC MICROBURST WINDS. IN ADDITION...A HIGH HAINES INDEX MAY LEAD TO PLUME DOMINATED FIRE BEHAVIOR AND A HIGH POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 3:40 AM MDT, 56 minutes earlier.
Area forecast discussion, Jul 18, 3:40 AM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
340 AM MDT TUE JUL 18 2006
.SYNOPSIS...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN
PLACE OVER THE INTERMOUNTAIN REGION THIS WEEK. MOISTURE WILL
INCREASE OVER THE AREA THROUGH WEDNESDAY.
&&
.DISCUSSION...600 DM UPPER RIDGE CENTER OVER EASTERN UTAH WILL
WEAKEN SLIGHTLY TODAY. AT THE SURFACE THERMAL LOW IN THE DESERTS
ALLOWING FOR BETTER SOUTHERLY LOW LEVEL FLOW IN THE SL VALLEY THIS
MORNING. ANOTHER INVERTED TROUGH SPREADING ISOLATED CONVECTION IN
SOUTHERN UTAH AND WIDESPREAD CLOUDS THIS MORNING. IN THE NORTH
CLOUDS ARE DEVELOPING AND SPREADING SLOWLY NORTH IN DEFORMATION ZONE
JUST NORTHWEST OF THE HIGH CENTER. UPPER LOW SPINNING OVER BAJA WILL
DRIFT WEST BUT SOUTHERLY FLOW DEVELOPING OVER SOUTHERN UTAH WILL
ALLOW NEXT INVERTED MID LEVEL TROUGH TO LIFT INTO INTO THIS REGION
BY EARLY AFTERNOON. THIS TROUGH EVIDENT ON WATER VAPOR AND PART OF
IT WILL LIFT INTO SOUTHERN AND CENTRAL NEVADA TODAY AS WELL.
MEANWHILE IN THE CENTRAL AND NORTHERN AREAS MUCH HIGHER PRECIPITABLE
WATER WILL SURGE NORTHWARD TODAY. THIS COMBINED WITH HEATING OF THE
DAY WILL DESTABILIZE THE AIR MASS. WESTERLY FLOW WILL PERSIST OVER
FAR NORTHERN UTAH SO MOISTURE WILL BE LAST TO REACH THIS REGION
TONIGHT.
CONVECTION COVERAGE WILL BE GREATER TODAY AND ORGANIZED IN CENTRAL
AND SOUTHERN UTAH DUE TO DYNAMICS. PW VALUES REACHING 1 INCH UP TO
KSLC AND 1.3 INCHES OVER DIXIE...IN THE HOT 17-19C 700 MB AIR
MASS...RESULTING IN MODERATE TO LARGE SB/MLCAPE FROM I-80 CORRIDOR
SOUTH. THUNDERSTORMS HAVE POTENTIAL GIVEN THIS ENVIRONMENT FOR GUSTY
WINDS AS THEY INITIALLY ENCOUNTER A DRY BOUNDARY LAYER BUT ALSO
HEAVY RAIN IN THE STRONGEST CELLS. WILL ISSUE FLASH FLOOD WATCH FOR
SOUTHERN AREAS WHERE THE INVERTED TROUGH WILL PROVIDE SYNOPTIC LIFT
AND SHOULD HAVE SUFFICIENT INSOLATION TO BUILD AND REALIZE
INSTABILITY. A FEW LARGE STORMS WILL ALSO FORM OVER THE NORTHERN
MOUNTAINS AND MOVE TO THE EAST. MOUNTAIN TERRAIN WILL BE NEEDED
INITIALLY TO OVERCOME SIGNIFICANT CONVECTIVE INHIBITION IN THE
NORTH...THOUGH DEFORMATION AXIS WILL PRODUCE WEAK CONVECTION.
SIMILARLY ACTIVE CONVECTION WILL DEVELOP IN THE NORTHWEST
DESERTS LATER THIS AFTERNOON AND EVE...WITH STRONG OUTFLOWS.
DEFORMATION AXIS REACHES NORTH CENTRAL TO NORTHWEST UTAH THIS
EVENING TO HELP ORGANIZE MOIST CONVECTION.
TEMPERATURES IN SOUTHERN UTAH WILL BE AFFECTED BY CLOUD
COVER...THOUGH ANOTHER MORNING WITH 85-90F CURRENT TEMPS IN DIXIE
AND LAKE POWELL. WILL LIKELY LET THE HEAT ADVISORY EXPIRE. 18 TO 19C
700 MB AIR MASS WILL MIX OUT RATHER QUICKLY IN THE NORTH FOR ANOTHER
RECORD TO NEAR RECORD DAY BEFORE ANVILS AND CLOUD DEBRIS WITH
THUNDERSTORMS INCREASES.
MID LEVEL CIRCULATION FORECAST BY THE 00/06Z NAM-WRF TO DRIFT INTO
NORTH CENTRAL TO NORTHWEST UTAH TONIGHT AND STALL OR GET SHUNTED
EASTWARD OVERNIGHT WHICH SHOULD SUSTAIN NOCTURNAL SHOWERS AND
THUNDERSTORMS ALONG THIS AXIS. UPPER RIDGE SUPPRESSED SLIGHTLY ON
WEDNESDAY LEAVES THIS ELONGATED DEFORMATION AXIS OVER NORTHERN UTAH
WITH AS MUCH AS 1.2 INCH PRECIPITABLE WATER IN PLACE. THIS RESULTS
IN SIGNIFICANT CAPE OVER MUCH OF NORTHERN UTAH. BEST DYNAMICS SET UP
OVER NORTHERN UTAH AND THEN SHIFT NORTH INTO IDAHO BY EVENING. THUS
WEAK MID TO UPPER LEVEL FLOW IS OVER NORTHERN UTAH MUCH OF WEDNESDAY
AND THEN OPENS TO BROAD SOUTHWEST FLOW BY WEDNESDAY EVENING. ACROSS
THE SOUTH IT WILL BE LESS ACTIVE BUT STILL SCATTERED STORMS.
UPPER TROUGH PROGGED TO DROP INTO MONTANA ON THURSDAY WHILE THE MEAN
UPPER RIDGE SLIDES BACK INTO SOUTHERN UTAH. THIS BRINGS THE
SIGNIFICANT MOISTURE INTO IDAHO AND WYOMING. WEAK COLD FRONT BUT
NOTED WIND SHIFT WILL DROP ACROSS NORTHERN UTAH. TIMING IS FASTER ON
GFS RUNS VERSUS THE NAM-WRF WHICH AFFECTS CONVECTION COVERAGE ON
THURSDAY FOR THE NORTHWEST AREAS. UPPER RIDGE BUILDS SLIGHTLY OVER
SOUTHERN UTAH ON FRIDAY WITH AN INSIDE SLIDER TYPE WAVE PASSING TO
THE EAST OVER THE ROCKIES WHICH WOULD RESULT IN DRIER AND MORE
STABLE NORTHERLY FLOW OVER CENTRAL AND NORTHERN UTAH. LEFT PRECIP
CHANCES ONLY IN THE SOUTH ON FRIDAY. HIGH CENTER PROGGED TO SHIFT
WEST OVER NEVADA SUSTAINING NORTHERLY FLOW OVER UTAH THIS WEEKEND.
AIR MASS INITIALLY COOLS SLIGHTLY FRIDAY BUT WARMS OVER THE WEEKEND
TO A HOT 19C AT 700 MB BY SUNDAY. JUST ENOUGH MOISTURE FOR ISOLATED
CONVECTION OVER EASTERN UTAH MOUNTAINS. HAVE LOWERED WEATHER CHANCES
THIS WEEKEND AND RAISED MAXIMUM TEMPERATURES. SUBTLE MOISTURE
INCREASE POSSIBLE SUNDAY INTO MONDAY IN THE HOT AIR MASS AND BIG
DOME OF HIGH PRESSURE ALOFT ACROSS ALL OF THE WESTERN STATES PER
GFS...UKMET AND ECMWF.
&&
.AVIATION...SOUTHERLY WINDS WILL GIVE WAY TO NORMAL LAKE BREEZE
MID AFTERNOON AT KSLC. CLOUDS WILL BUILD UP THIS AFTERNOON WITH
INCREASING THREAT FOR THUNDERSTORMS DRIFTING TOWARDS THE TERMINAL IN
THE 22 TO 03Z TIME FRAME.
&&
.FIRE WEATHER...MOST CONVECTION OVER SOUTHERN UTAH WAS DRY
MONDAY...EXCEPT FOR THE LARGE COMPLEX THAT SKIRTED THE SOUTHERN
BORDER. EXPECT A SIMILAR SITUATION TODAY FOR CENTRAL AREAS. AN
EASTERLY WAVE MOVES ACROSS SOUTHERN UTAH. HIGHER PWS EXPECTED TO
SURGE NORTHWARD AHEAD OF THE WAVE AND HELP GET CONVECTION GOING.
WITH MOISTURE INCREASE...EXPECT STORMS EVENTUALLY TO PRODUCE RAIN.
HOWEVER...THE FIRST ROUND OR TWO OF STORMS WILL LIKELY BE DRY.
THUS...HAVE ISSUED A RED FLAG WARNING FOR DRY LIGHTNING FOR CENTRAL
AND EASTERN UTAH INCLUDING 445-449 ON GRAND JUNCTIONS SIDE. STILL
VERY HIGH HAINES INDEX...SO FIRE ACTIVITY COULD BE QUITE VIGOROUS.
DRY THUNDERSTORMS WILL ALSO BE ABLE TO DROP STRONG MICROBURST WINDS
AS WELL.
LEFT A WATCH UP FOR NORTHWESTERN UTAH WHERE THE AERIAL COVERAGE OF
STORMS WILL BE LESS AND DEVELOPMENT LATER.
MOISTURE OVERALL IS GREATER ON WEDNESDAY...SO EXPECT A QUIETER DAY
AS FAR AS DRY THUNDERSTORMS ARE CONCERNED.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING TODAY FOR UTZ427-431-432-433-434-436-438-441
AND 445>449.
FLASH FLOOD WATCH TODAY FOR UTZ016-017-019-020.
HEAT ADVISORY UNTIL 6 AM TODAY FOR UTZ019-UTZ021.
FIRE WEATHER WATCH TODAY FOR UTZ420>426.
WY...NONE.
&&
TARDY
FIRE WEATHER...SMITHHazardous weather outlook, Jul 17, 4:41 AM MDT, 23 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 441 AM MDT MON JUL 17 2006 UTZ001>021-WYZ021-181200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 441 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT VERY HOT TEMPERATURES WILL OCCUR TODAY WITH MANY LOCATIONS REACHING OR EXCEEDING RECORD HIGHS. THESE EXTREME TEMPERATURES CAN CAUSE HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO SUNSHINE AND IN COMBINATION WITH VERY WARM TEMPERATURES AT NIGHT GIVING LITTLE RELIEF. HEAT ADVISORIES ARE IN EFFECT FOR PARTS OF SOUTHERN UTAH. NEVER LEAVE PETS OR CHILDREN IN VEHICLES FOR ANY AMOUNT OF TIME. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE WASATCH PLATEAU AND UINTA MOUNTAINS...WITH SCATTERED THUNDERSTORMS ACROSS SOUTHERN UTAH. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ON THE HAZARDOUS FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY HOT TEMPERATURES WILL CONTINUE ON TUESDAY WITH MOISTURE INCREASING FROM THE SOUTH. THUNDERSTORMS COVERAGE WILL EXPAND ON TUESDAY AND WEDNESDAY. TEMPERATURES WILL NOT BE AS HOT WEDNESDAY THROUGH SUNDAY BUT STILL ABOVE NORMAL. SCATTERED THUNDERSTORMS WILL BECOME WETTER TUESDAY AND WEDNESDAY BUT STILL MAY BRING HAZARDOUS FIRE WEATHER CONDITIONS. THE THREAT FOR LOCALIZED FLASH FLOODING INCREASES DURING THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. $$TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:55 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Jul 18, 4:37 AM MDT | Flash Flood Watch | SLC | 16 hr |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.